Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Have untreatable lymphoma. No mental problem. Started sleep walking.

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 1197 Questions
Is there a fee for answering the question? I am an 80 year old female with untreatable lymphoma. I live alone, have no mental problems but I've started sleepwalking.
Posted Tue, 22 Oct 2013 in Sleep Disorders
Answered by Dr. Anjana Rao Kavoor 36 minutes later
Brief Answer:
Measures to control sleepwalking.

Detailed Answer:
Thanks for writing in to us.

I have read through your query in detail. Hope that you are regularly following up with your doctor for treatment of lymphoma.

Medical treatment for sleepwalking is necessary when it's caused by an underlying medical problem. In some instances, medications may be prescribed to control sleepwalking. There are also a number of steps a person can take to lessen the impact of sleepwalking.

I would like to share a few points on controlling of sleepwalking and measures to protect oneself from possible harm due to that.

There is no known way to absolutely prevent sleepwalking; however, certain steps can be taken to minimize one's risk. These include:

1. Get adequate sleep.
2. Limit stress. Meditate or do relaxation exercises.
3. Avoid any kind of stimulation (auditory or visual) prior to bedtime.

These are steps you can take to prevent harm if and when you do sleepwalk:

1. Keep a safe sleeping environment, free of harmful or sharp objects.
2. Sleep in a bedroom on the ground floor, if possible.
3. Lock the doors and windows.
4. Cover glass windows with heavy drapes.
5. Place an alarm or bell on the bedroom door.

Even if you have never experienced mental problems in the past, it will help if you can discuss the sleepwalking and lymphoma treatment with a psychiatrist.

Any further queries are welcome.
I hope this helps,
Dr. A Rao Kavoor
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor